JOURNAL ARTICLE

Piperacillin-tazobactam-induced linear IgA bullous dermatosis presenting clinically as Stevens-Johnson syndrome/toxic epidermal necrolysis overlap

N R Adler, C A McLean, A K Aung, M S Y Goh
Clinical and Experimental Dermatology 2017, 42 (3): 299-302
28084616
Linear IgA bullous dermatosis (LABD) is a subepidermal autoimmune bullous disease characterized by linear IgA deposition at the basement membrane zone, which is visualized by direct immunofluorescence. Patients with LABD typically present with widespread vesicles and bullae; however, this is not necessarily the case, as the clinical presentation of this disease is heterogeneous. LABD clinically presenting as Stevens-Johnson syndrome (SJS) or toxic epidermal necrolysis (TEN) is an infrequent, yet well-described phenomenon. Most cases of LABD are idiopathic, but some cases are drug-induced. Multiple drugs have been implicated in the development of LABD. We report a case of piperacillin-tazobactam-induced LABD presenting clinically as SJS/TEN overlap. This is the first reported case of a strong causal association between piperacillin-tazobactam and the development of LABD.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
28084616
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"